I was prescribed Ultram/Tramadol about three years ago to treat fibromyalgia like pain. I rarely take it, and I notice that when I do, I feel icky the day after. I take less than the prescribed dose, so I know that overdosing isn't the issue. I told my doc and she said that other patients have reported the same thing. What happens is the day after I feel sort of fuzzy headed, sleepy, and sometimes even sickish.
Can anyone relate? And, has anyone found a way to mitigate these symtoms (symptoms)? The meds help, but the drawbacks are beginning to outweight the benefits. Can anyone suggest alternative meds that don't have these unwanted after-effects?
All drugs have some side effects, unfortunately, and only you can decide if the side effects are worth the pain relief in your case.
While Tramadol/Ultram is not supposed to be an opiate, it does have an effect on the opiate receptors in the brain, which produce very similar side effects as opiates do.
I would talk to your doctor and see if she can suggest another medication if needed, if you would prefer not to have the sluggish feeling the next day.
It also may be a factor in you experiencing these side effects because you don't take it every day. Your body hasn't really adjusted to the medication as it would if you were taking it consistently.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.